Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 29, 2021, 12:09 AM CDT for Gillespie County, Kerr County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 12:09 AM CDT (05:09 UTC)
- Expired
- May 29, 2021, 12:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Gillespie County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3576 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 14.8
The text
As transmitted.
939
WWUS84 KEWX 290509
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1209 AM CDT Sat May 29 2021
TXZ186>190-290545-
Blanco TX-Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1209 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...KERR...
WEST CENTRAL BLANCO...SOUTHERN GILLESPIE AND NORTHWESTERN KENDALL
COUNTIES UNTIL 1245 AM CDT...
At 1208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kerr Wildlife Management Area to 6 miles
east of Mountain Home to 8 miles northwest of Fredericksburg.
Movement was southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kerrville, Fredericksburg, Comfort, Ingram, Hunt, Stonewall, Camp
Verde, Tivydale, Kerrville-Schreiner Park, Rocky Hill, Kerr Wildlife
Management Area, Waltonia, Blumenthal, Center Point, Waring, Albert,
Grapetown, Luckenbach, Cain City and Old Tunnel State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3019 9844 2992 9884 2976 9954 3018 9967
3029 9936 3029 9930 3031 9930 3041 9900
TIME...MOT...LOC 0508Z 302DEG 30KT 3013 9957 3019 9927 3033 9899
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 28, 7:09 PM CDT, 5 hours earlier.
Area forecast discussion, May 28, 7:09 PM CDT, 5 hours before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 709 PM CDT Fri May 28 2021 .UPDATE.../SVR 221/ Replaces 218 and 220 and valid through 07Z. && .AVIATION.../00Z TAFS/ Strong to severe storm complex moving through AUS at 00Z issuance time. With strong winds associated with this segment of storms, the chance for improving conditions will happen faster that at the other 3 TAF sites. SAT/SSF/DRT will probably see a couple rounds of convective cells with shifty and unpredictable wind directions possible through 06Z in San Antonio and through 08Z at DRT. AUS probably has the higher potential for a severe wind speed however. Mostly VFR skies should follow, but guidances call for some intermittent MVFR or even some IFR cigs with residual shower activity. Will stick with the more stable and fair solutions and adjust later if necessary. && .PREV DISCUSSION... /ISSUED 431 PM CDT Fri May 28 2021/ UPDATE.../ADDED LLANO TO WATCH #218/ A new severe watch may be in the plans for later this evening, but severe storms are grazing the northern border of Llano County. Watch 218 was expanded to buy some time until 00z for Llano. PREV DISCUSSION... /ISSUED 308 PM CDT Fri May 28 2021/ SHORT TERM (Tonight through Saturday Night)... Storms firing along an front/outflow boundary over Central TX will likely threaten Burnet/Williamson/Lee counties by aroun 20Z. Moisture rich environment as the storms move south should make for a slightly more skinny CAPE profile over time and lead to heavy rain and damaging winds and 1 inch hail as the elevated threats as the storms expand south into the metro cities in the evening hours. A new weather watch may be needed for western counties shortly (per MCD #786), and this will be over an area where >2 inch hail threats are higher, with cooler and drier air aloft west of a line from Burnet to Boerne to Crystal City. The dry-line is pretty far to the west, so the first storm cells that enter this delayed threat area may also me coming from the front/outflow boundary to the north. Colliding cells and the high pwat levels near 2 inches will congeal the storms into an MCS with a solid line expected by the time San Antonio is impacted. Judging by the last few runs of the HRRR the severe and heavy rain threat may ease up over AUS as early as 9 pm. However, the coarser scale models do less with outflows and show more late night activity through the I-35 corridor rooted toward an amplifying mid level trough. Where the developing frontal boundary is by midnight should help determine whether the threat continues in to the early morning hours. At this time would guess the severe threat could last into around 09Z over the Rio Grande Plains. Most of the models depict a shortwave mid level ridge over Texas to combine with the overworked low level airmass. Thus low chance PoPs over eastern counties and little to no rain is expected over western counties for most of daytime hours Saturday into Saturday night. LONG TERM (Sunday through Friday)... Sunday should be the driest day of the forecast, but still will carry low chances for some afternoon convection. Another shortwave to move through the area from the southwest leading to storm development over the higher terrain in Mexico, then moving east into the Rio Grande Plains Sunday night. Continued disturbances Monday, along with a cold front positioned to our north will enhance rain chances Monday into Tuesday. By mid to late week, a deepening long- wave trough that extends through the Plains into Mexico will fire off more shortwaves through the area into the end of the week. This extended wet pattern could lead to isolated areas of flash flooding, as there has been little time to recover from the past rain events. Temperatures will be mild and slightly below normal, though the humidity will make it feel warmer. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 83 69 82 68 / 70 40 10 30 - Austin Bergstrom Intl Airport 67 83 68 82 68 / 70 40 - 20 - New Braunfels Muni Airport 70 85 69 84 69 / 80 30 - 20 - Burnet Muni Airport 67 82 66 81 67 / 70 40 - 20 10 Del Rio Intl Airport 71 89 74 88 73 / 60 10 20 30 40 Georgetown Muni Airport 67 82 67 81 67 / 70 40 10 20 10 Hondo Muni Airport 69 87 70 86 70 / 80 20 - 10 10 San Marcos Muni Airport 68 84 68 83 68 / 70 30 - 20 - La Grange - Fayette Regional 71 84 69 84 69 / 70 50 10 20 0 San Antonio Intl Airport 69 85 69 84 70 / 80 30 - 20 10 Stinson Muni Airport 71 87 71 86 71 / 80 30 - 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...KCW Decision Support...33
Hazardous weather outlook, May 28, 12:30 PM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1230 PM CDT Fri May 28 2021 TXZ171>173-183>194-202>209-217>225-228-291730- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1230 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There is Enhanced Risk of severe storms across a portion of the northern most counties in the Hill Country and Edwards Plateau. A Slight Risk of severe storms for most of the remaining area down to I-35 and east, just short of the Coastal Plains, where the threat is Marginal. Large hail and damaging wind gusts possible in any isolated to scattered severe storms. Very large hail, greater than 2 inches in diameter, and isolated tornadoes are possible in the Enhanced and Slight Risk area. There is a also a Slight Risk of excessive rainfall leading to localized flooding tonight across portions of the Hill Country, southern Edwards Plateau, and Rio Grande and a Marginal Risk for excessive rainfall along the I-35 corridor and our farthest eastern counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of strong storms and brief heavy rainfall are possible into the early to middle portions of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 28, 11:07 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM FLASH FLOOD 2 N NEW BRAUNFELS 29.73N 98.13W
05/28/2021 COMAL TX EMERGENCY MNGR
BLIEDERS CREEK AT RIVER ROAD AND ALSO AT
HUECO SPRINGS LOOP ROAD REPORTED FLOODED.
&&
JRLocal storm report, May 28, 11:08 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1108 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM FLASH FLOOD 2 SSW SPRING BRANCH 29.85N 98.42W
05/28/2021 COMAL TX EMERGENCY MNGR
LOW WATER CROSSING AT ROLLING CREEK ROAD
REPORTED FLOODED NEAR AHERN AND SWINE
CREEKS.
&&
JRLocal storm report, May 28, 11:12 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG WINDCREST 29.52N 98.38W
05/28/2021 BEXAR TX PUBLIC
LARGE TREE TRUNK SNAPPED.
&&
JRLocal storm report, May 28, 11:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 1 N WINDCREST 29.54N 98.38W
05/28/2021 BEXAR TX PUBLIC
NUMEROUS REPORTED OF TREE, FENCE, AND POWER
LINE DAMAGE ACROSS THE NORTH AND NORTHEAST
SIDE OF THE SAN ANTONIO METRO AREA.
&&
JRSpecial weather statement, May 28, 11:56 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1156 PM CDT Fri May 28 2021
TXZ186>189-290530-
Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1156 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANDERA...KERR...
SOUTHWESTERN GILLESPIE AND KENDALL COUNTIES UNTIL 1230 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Home, or 22 miles northwest of Kerrville, moving southeast
at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Bandera, Tarpley, Ingram, Hunt,
Walnut Grove, Guadalupe River State Park, Camp Verde,
Kerrville-Schreiner Park, Kerr Wildlife Management Area, Waltonia,
Sisterdale, Kreutzberg, Pipe Creek, Welfare, Nelson City and Center
Point.
LAT...LON 2990 9845 2982 9855 2962 9924 2962 9928
3016 9976 3022 9976 3029 9954 3029 9930
3035 9930
TIME...MOT...LOC 0456Z 301DEG 43KT 3018 9947
CPSpecial weather statement, May 29, 12:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1209 AM CDT Sat May 29 2021
TXZ186>190-290545-
Blanco TX-Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1209 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...KERR...
WEST CENTRAL BLANCO...SOUTHERN GILLESPIE AND NORTHWESTERN KENDALL
COUNTIES UNTIL 1245 AM CDT...
At 1208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kerr Wildlife Management Area to 6 miles
east of Mountain Home to 8 miles northwest of Fredericksburg.
Movement was southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kerrville, Fredericksburg, Comfort, Ingram, Hunt, Stonewall, Camp
Verde, Tivydale, Kerrville-Schreiner Park, Rocky Hill, Kerr Wildlife
Management Area, Waltonia, Blumenthal, Center Point, Waring, Albert,
Grapetown, Luckenbach, Cain City and Old Tunnel State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3019 9844 2992 9884 2976 9954 3018 9967
3029 9936 3029 9930 3031 9930 3041 9900
TIME...MOT...LOC 0508Z 302DEG 30KT 3013 9957 3019 9927 3033 9899
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Lee, Travis, Williamson | 59 min |
| May 28, 7:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 57 min |
| May 28, 7:44 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Fayette | 31 min |
| May 28, 7:48 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Travis | 3 hr |
| May 28, 7:49 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie | 3 hr |
| May 28, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 56 min |
| May 28, 7:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 64 min |
| May 28, 8:20 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 28, 8:24 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 28, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 30 min |
| May 28, 8:28 PM CDT | Tornado Warning | EWX | Fayette | 32 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca, Lee | 52 min |
| May 28, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Kerr and 3 more | 61 min |
| May 28, 8:48 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Comal, Kendall, Kerr and 1 more | 3 hr |
| May 28, 8:58 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 5 hr |
| May 28, 8:58 PM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe | 47 min |
| May 28, 9:00 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 3 hr |
| May 28, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays and 2 more | 56 min |
| May 28, 9:42 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 28, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 5 more | 21 min |
| May 28, 10:47 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Lavaca | 58 min |
| May 28, 10:50 PM CDT | River Flood Warning | EWX | Williamson | 8 hr |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Blanco | 7 hr |
| May 28, 11:56 PM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 12:28 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 29, 12:41 AM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 1:11 AM CDT | Special Weather Statement | EWX | Comal, Kendall | 49 min |
| May 29, 1:48 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe | 57 min |
| May 29, 2:11 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 54 min |
| May 29, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Val Verde | 89 min |
| May 29, 3:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Val Verde | 70 min |
| May 29, 4:38 AM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 52 min |
| May 29, 4:46 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 27 min |
| May 29, 5:27 AM CDT | Special Weather Statement | EWX | Maverick, Zavala | 48 min |
| May 29, 5:35 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| May 29, 5:54 AM CDT | Special Weather Statement | EWX | Atascosa, Frio, Medina | 51 min |
| May 29, 6:28 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.